Alert archive / Oklahoma / River Flood Advisories in 2016

River Flood Advisory 2, NWS Tulsa, OK

March 8, 2016Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Mar 8, 2016, 7:53 AM CST for Cherokee County, Oklahoma. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 7:53 AM CST (13:53 UTC)
Expired
Mar 9, 2016, 7:52 PM CST
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

471 
WGUS84 KTSA 081353
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
753 AM CST TUE MAR 8 2016

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County

OKC021-082153-
/O.NEW.KTSA.FL.Y.0002.160308T1353Z-160310T0152Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
753 AM CST TUE MAR 8 2016

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Illinois River near Tahlequah.
* At  7:00 AM Tuesday, the stage was 5.7 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near 10.9 feet by Friday before 
  dawn , which is below flood stage.
* Impact...At 11.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
1 follow-up statement
370 
WGUS84 KTSA 081912
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
112 PM CST TUE MAR 8 2016

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County
  Illinois River near Tahlequah affecting Cherokee County

OKC001-081942-
/O.CAN.KTSA.FL.Y.0001.000000T0000Z-160310T0145Z/
/WTTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
112 PM CST TUE MAR 8 2016

The Flood Advisory is cancelled for
  The Illinois River near Watts
  and has been replaced by a Flood Warning.
* At 12:00 PM Tuesday, the stage was 4.2 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is forecast to rise above flood stage by 
  Wednesday morning. Therefore the Flood Advisory is cancelled for 
  this location and has been replaced by a Flood Warning. Please 
  refer to the Flood Warning and any follow up statements for further
  information.

 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$

OKC021-081942-
/O.CAN.KTSA.FL.Y.0002.000000T0000Z-160310T0152Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
112 PM CST TUE MAR 8 2016

The Flood Advisory is cancelled for
  The Illinois River near Tahlequah
  and has been replaced by a Flood Warning.
* At 12:00 PM Tuesday, the stage was 5.7 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is forecast to rise above flood stage by late 
  Wednesday evening. Therefore the Flood Advisory is cancelled for 
  this location and has been replaced by a Flood Warning. Please 
  refer to the Flood Warning and any follow up statements for further
  information.

 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 8, 5:16 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 8, 5:16 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
516 AM CST TUE MAR 8 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

TSRA increasing early this morning across SW OK will continue to
move to the east and northeast, affecting the E OK terminals
during the mid to late morning and the NW AR terminals mainly
early to mid afternoon. IFR conditions are likely in the stronger
storms, especially MLC and FSM, with MVFR conditions expected to
prevail for much of the valid TAF period, even in the absence of
any precipitation. The majority of the terminals should be
precipitation free for a portion of the evening/overnight, with
fog possible at the favored terminals. Additional thunderstorms
may begin to affect MLC/FSM prior to 12Z tomorrow.

&&

.PREV DISCUSSION... /ISSUED 253 AM CST TUE MAR 8 2016/

DISCUSSION...

Several waves of rain and storms will traverse the region through
Thursday...in largely meridional flow aloft downstream from an
upper low over northern Mexico. The first wave of precip is making
its way across during the overnight...and the next wave...already
taking shape over west central/southwest TX...will arrive later
today. The best chance for any severe weather...given extensive
cloudiness putting limits on destabilization...would be with cells
on the southern fringe of the precip shield across SE OK...if a
few breaks in the clouds can develop. Kinematic fields would
support rotating storms if low levels can destabilize.

Pops were reduced over a good portion of the region tonight per
latest short term model data showing a lull in the activity before
the next wave of activity late Tuesday night into Wednesday. The
begin time of the flash flood watch was adjusted back a bit based
on this. The latest data has trended toward an axis of heavy qpf
from the arklatex into western/central AR Wednesday and Thursday.
Several points along area rivers in this region may flood from the
cumulative effect of multiple rounds of rain/storms...thus a flash
flood watch is in effect from late tonight thru Thursday. Precip
coverage will drop off Thursday night...but will increase again
Friday/Friday night as the closed upper low...over TX at this
time...transitions to an open wave and lifts north overhead. The
bulk of the weekend looks precip free attm...and the tranquil
weather is expected to continue into next week.

Lacy

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from late tonight through Thursday afternoon
     for OKZ049-053-069-072-074>076.

AR...Flash Flood Watch from late tonight through Thursday afternoon
     for ARZ001-002-010-011-019-020-029.

&&

AVIATION...22
Hazardous weather outlook, Mar 8, 4:31 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
431 AM CST TUE MAR 8 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
431 AM CST TUE MAR 8 2016

...HEAVY RAIN AND FLOODING LIKELY THIS WEEK...
...ELEVATED SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND
EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
    AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
    ONSET...THIS AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING EARLY
THIS MORNING ACROSS PORTIONS OF SOUTHWEST OKLAHOMA AND INTO
NORTHWEST TEXAS. THESE THUNDERSTORMS WILL CONTINUE TO PUSH TO THE
NORTHEAST...MOVING INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY
MID TO LATE MORNING.

MORE ORGANIZED SHOWERS AND THUNDERSTORMS OVER WESTERN AND CENTRAL
PORTIONS OF TEXAS EARLY THIS MORNING WILL ALSO MOVE TO THE
NORTHEAST...REACHING PARTS OF SOUTHEAST OKLAHOMA EARLY THIS
AFTERNOON. STRONG DEEP LAYER SHEAR WILL SUPPORT A THREAT FOR
ORGANIZED STORMS IN PARTS OF SOUTHEAST OKLAHOMA AND EVENTUALLY
INTO WEST CENTRAL ARKANSAS...DEPENDING ON HOW MUCH INSTABILITY
CAN DEVELOP. THE MAIN SEVERE WEATHER THREATS WOULD BE HAIL TO THE
SIZE OF GOLF BALLS AND 60 TO 70 MPH WIND GUSTS...ALTHOUGH AN
ISOLATED TORNADO CANNOT BE RULED OUT.

AN OVERALL LULL IN THE ACTIVITY IS EXPECTED FOR MUCH OF THIS
EVENING AND INTO THE OVERNIGHT...EXCEPT FOR PERHAPS PORTIONS OF
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL LIKELY BEGIN TO MOVE INTO SOUTHEAST
OKLAHOMA FROM PORTIONS OF NORTH TEXAS TOWARD SUNRISE WEDNESDAY
MORNING...WITH AN INCREASING THREAT FOR HEAVY RAIN AND LOCALIZED
FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
           HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING WEDNESDAY
MORNING ESPECIALLY ACROSS PARTS OF SOUTHEAST OKLAHOMA...WITH THIS
ACTIVITY SPREADING TOWARD THE NORTHEAST THROUGH THE DAY. AS THIS
OCCURS...THE HEAVY RAIN AND FLASH FLOODING THREAT WILL INCREASE
ACROSS SOUTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS...WORSENING
WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THAT SHOULD AFFECT
THE SAME AREA LATE WEDNESDAY NIGHT AND INTO THURSDAY. RAINFALL
AMOUNTS IN THE 5 TO 7 INCH RANGE WILL BE POSSIBLE THROUGH THURSDAY
AFTERNOON TO THE SOUTHEAST OF A LINE FROM ROGERS TO STIGLER TO
ANTLERS.

THE ACTIVE WEATHER PATTERN WILL PERSIST INTO THE WEEKEND...WITH AT
LEAST SMALL SHOWER AND THUNDERSTORM CHANCES CONTINUING THROUGH
SUNDAY. DRY WEATHER AND WELL ABOVE NORMAL TEMPERATURES SHOULD
RETURN FOR THE EARLY PART OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:32 PM CSTSpecial Weather StatementTSACraig, Nowata, Okfuskee, Okmulgee, Rogers, Tulsa43 min
Mar 7, 10:12 PM CSTSpecial Weather StatementTSAPittsburg48 min
Mar 7, 10:24 PM CSTSpecial Weather StatementTSACraig, Creek, Mayes, Nowata, Ottawa, Rogers and 3 more21 min
Mar 7, 11:05 PM CSTSpecial Weather StatementTSACraig, Nowata, Ottawa, Washington40 min
Mar 8, 12:50 AM CSTSpecial Weather StatementTSANowata, Rogers, Tulsa, Washington40 min
Mar 8, 7:48 AM CSTRiver Flood AdvisoryTSAAdair36 hr
Mar 8, 9:10 AM CSTRiver Flood WarningTSALeFlore3 days
Mar 8, 10:29 AM CSTSpecial Weather StatementTSAChoctaw46 min
Mar 8, 11:06 AM CSTSpecial Weather StatementTSAPittsburg39 min
Mar 8, 11:08 AM CSTSpecial Weather StatementTSAChoctaw52 min
Mar 8, 11:43 AM CSTAreal Flood AdvisoryTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg2 hr
Mar 8, 1:10 PM CSTRiver Flood WarningTSAAdair54 hr
Mar 8, 1:10 PM CSTRiver Flood WarningTSACherokee4 days
Mar 8, 1:42 PM CSTRiver Flood WarningTSALeFlore52 hr
Mar 8, 2:11 PM CSTRiver Flood AdvisoryTSAPushmataha44 hr

Nearby

River Flood Advisories in Oklahoma, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.